I have an update to the question below that I posted awhile back. I'm updating this in the event someone else is searching for answers to a similar issue.
The culprit of my shortness of breath was not the warfarin to treat the DVT in my right leg...it was two blocked coronary arteries! Four days ago, I had an angiogram that quickly became an angioplasty with stent placements into two arteries that were 99-percent and 80-percent blocked.
The procedure entered into the artery of my right wrist, not the groin. I was in the hospital about 30-hours and walked out without any assistance or major concerns. Today, I completed a 20 mile bike ride and can't believe how effortless the bike ride was.
Thanks to CCFheartMD11 for your spot on response to my concern. My ego seemed to have gotten in the way of the obvious signs of an impending heart attack. Now when I look back at the last few months, walking 4 miles in the snow to get to work....feeling the upper chest discomfort...I kick myself in the arse for doing such a bone headed thing.
Now, I take seven pills a day. Aspirin and Effient (expensive!) to keep the platelets from clotting, especially with the new stents. Lisinopril to control hypertension and Metoprolol to treat angina and improve survival after a heart attack. Simvastatin to control bad cholesterol and triglycerides. And of course, one 80 mg chewable baby aspirin a day.
I take the Effient, Lisinopril and Metoprolol in the AM. In the PM, I take Simvastatin, aspirin, Warfarin, and Metoprolol (twice a day). I'm still taking the warfarin for the DVT issues.
Now I look at the long road ahead as I combat my heart disease. The stenting buys me time to correct and modify my lifestyle to take into account genetic factors and dietary factors that led to my clogged arteries.
Of note, I've not eaten egg yokes, milk fat, and have avoided saturated meats for the last 20-years. Those steps taken years ago may be why I'm alive today and not from a sudden death event. My diet will undergo even more severe elimination of food groups. Most of my protein is derived from egg whites, beans, and the occasional chicken anyway.
Here is my older post:
Dear Medical Experts:
Brief background: I'm 48, 6'-1", 250lbs, body fat around 22 percent (waist minus neck size).
Health issues: During March '10, steep ramp up of monthly bicycling mileage from 240 miles to 700 miles left me with sciatic nerve issues the result in my opinion of the piriformis muscle contacting the sciatic nerve. After the
second attack, sought treatment at a spinal sports med clinic.
During this period, traveled to Australia from US Pacific Coast. Two months after Australia trip and six weeks after epidural injection, began cycling conditioning on stationary bike. Stretching after a stationary bike exercise session released clot that caught behind my right knee. Scan of legs showed old clots and new clots in upper right thigh and lower leg. Begin treatment for DVT: heparin until Warfarin build up in blood with INR 2.5.
This brings me to now. I'm still taking Warfarin. Recently, I've noticed an increase in upper chest discomfort during stationary bike exercises. The discomfort begins about 10 minutes into a warm up session. I slow down enough for the discomfort to go subside and keep efforts on the low side to avoid having that pain. Once into the cycling session, I can increase efforts, but can feel that level upper chest discomfort. Now and then, just before it's time to take the Warfarin meds, I notice an irregular heart beat, say, every sixth beat is slightly delayed. Warfarin brochures indicate irregular heart beat and upper chest discomfort as possible side effects.
Last week at three month checkup, discussed upper chest pain, CT scan conducted that day. Waiting to be scheduled for stress test.
Does my situation sound like blocked arteries OR side effects to be expected from Warfarin treatment? I'm beginning to think the sciatic nerve issues and DVT issues may be unrelated to the recent upper chest discomfort and that I may have blocked arteries.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.